MAUDE Adverse Event Report: ZIMMER GMBH TRIAL HEAD 28 M TAPER 12/14; HIP INSTRUMENT

ZIMMER GMBH TRIAL HEAD 28 M TAPER 12/14; HIP INSTRUMENT
Catalog Number 01.01559.228
Medical Device Problem Codes Difficult to Insert (1316); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when trailing the head, the prov head wouldn't sit in the prov stem.Upon looking at the inside of the head, we realised there is a part inside it that is crooked.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4) g2: report source canada.Attempts have been made to gather all product identification information and no further information has been provided.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
Follow up report.(b)(4).Updated:b4,b5,d2,d4,d9,g1,g3,g6,h1,h2,h4.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4,b5,d2,g1,g3,g6,h1,h2,h3,h6 the product involved in the reported event was returned for investigation.Visual inspection of the returned trial head revealed multiple surface defects.Scratches were observed on the spherical articulating surface and examination of the underside identified one tab exhibiting deformation and another tab that was cracked.All tabs showed evidence of gouging and deformation consistent with repeated prior use.The device has an estimated field age of approximately 4.5 years.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause could not be determined.No corrective, preventive or field action was taken following the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
TRIAL HEAD 28 M TAPER 12/14
Common Device Name
HIP INSTRUMENT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23180754
Report Number0009613350-2025-00749
Device Sequence Number13259826
Product Code JDI
UDI-Device Identifier00889024283480
UDI-Public(01)00889024283480(11)210219(10)4504188843
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.01559.228
Device Lot Number4504188843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer01/30/2026
03/04/2026
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date02/17/2026
03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown